Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


A QUESTION ABOUT THRUSH...
Nov 28, 2002

A QUICKQUESTION FOR YOU. AT WHAT STAGE DOES THRUSH (ERYTHEMATOUS OR PSEUDOMEMBRANOUS CANDIDIASIS)STARTS TO APPEAR IN HIV SETTING? IS IT AT THE ACUTE STAGE (ARS), EARLY STAGE 1-3 YEARS, OR THE MID TO LATE STAGE, ON NO MEDICATIONS AS OF YET. THANK-YOU.

Response from Dr. Frascino

Hello,

Thrush can be a sign of a weakened or deteriorating immune system. Consequently, it would occur when the immune system becomes deficient enough to allow this opportunistic infection to occur. It's not a question of time, but rather of immune competence. That said, it generally takes many years for HIV to cause enough immune deficiency to allow opportunistic infections to manifest themselves. The fact that you are on no medications yet leads me to assume your immune function (CD4 count) is still fairly good. Right? If so, thrush shouldn't be much of a problem. Also, it's worth noting that thrush can occur as a consequence of using antibiotics, and also in association with other illnesses or conditions that cause immune suppression, such as cancer, chemotherapy, etc. Stay well.

Dr. Bob


Previous
worried sick ... losing my mind
Next
elisa is reliable enough??

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement